Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 19, 2007, 6:27 PM MDT for Johnson County, Wyoming. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2007, 6:27 PM MDT (00:27 UTC)
- Expired
- Jul 19, 2007, 9:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:00 PM MDT | FLASH FLOOD | 8 Nw Kaycee, WY | NORTH FORK POWDER RIVER IS OUT OF ITS BANKS ALONG STATE HWY 191 ABOUT 8 MILES NORTHWEST OF KAYCEE. |
| Jul 19, 7:30 PM MDT | FLASH FLOOD | 8 Nw Kaycee, WY | 5 INCHES OF RAIN FELL IN ABOUT AN HOUR AND A HALF. |
| Jul 19, 9:00 PM MDT | FLASH FLOOD | 8 Nw Kaycee, WY | PORTIONS OF HIGHWAY 191 HAD WATER FLOWING ACROSS IT. HIGHWAY 191 IS DOWN TO ONE LANE DUE TO DAMAGE FROM THE FLOODING WATERS FROM NORTH FORK POWDER RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 3682 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 200027 FFWRIW WYC019-200330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 627 PM MDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 930 PM MDT * AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED POSSIBLE FLASH FLOODING FROM SEVERAL THUNDERSTORMS OVER THE WARNED AREA. RADAR INDICATES THAT HEAVY RAINFALL OF OVER TWO INCHES ALONG WITH LARGE HAIL HAS FALLEN IN PORTIONS OF THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STATE HIGHWAYS 190 AND 191...NORTH AND MIDDLE FORK OF THE POWDER RIVER...COTTONWOOD CREEK AND PASS CREEK. THE COMMUNITIES OF KAYCEE...BARNUM...MAYOWORTH...AND RURAL AREAS BETWEEN THESE COMMUNITIES ARE INCLUDED IN THIS WARNING. ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ALONG WITH LARGE HAIL ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING AREAS ALONG THE BANKS OF STREAMS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4350 10710 4350 10634 4411 10639 4408 10707 $$ JONES
3 follow-up statements
000 WGUS75 KRIW 200050 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 649 PM MDT THU JUL 19 2007 WYC019-200330- JOHNSON WY- 649 PM MDT THU JUL 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR SOUTHWESTERN JOHNSON COUNTY... AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERAL THUNDERSTORMS LIKELY PRODUCING FLASH FLOODING. THE STORMS WERE LOCATED NEAR STATE HWY 191 MILE MARKER 10...OR ABOUT 8 TO 10 MILES NORTHWEST OF KAYCEE. THE THUNDERSTORMS WITH EXCESSIVE RAIN WERE NEARLY STATIONARY. RADAR INDICATES THAT NEARLY FOUR INCHES OF RAIN MAY HAVE FALLEN WITH THESE STORMS IN THE AREA ALONG AND BETWEEN HIGHWAY 191 AND INTERSTATE 25. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED STATE HIGHWAY 191 AND NEARBY RANCHES AND HOMES...NORTH FORK POWDER RIVER...PASS CREEK AND PASS CREEK RESERVOIR. HIGHWAY 191 WHERE IT CROSSES THE NORTH FORK POWDER RIVER MAY EXPERIENCE FLASH FLOODING AS MIGHT AREAS ON HIGHWAY 196 NEAR THE NORTH FORK. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4350 10710 4350 10634 4411 10639 4408 10707 $$ JONES
000 WGUS75 KRIW 200106 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 705 PM MDT THU JUL 19 2007 WYC019-200330- JOHNSON WY- 705 PM MDT THU JUL 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR SOUTHWESTERN JOHNSON COUNTY... AT 700 PM MDT...THUNDERSTORMS PRODUCING FLASH FLOODING WERE REPORTED OVER THE WARNED AREA. TRAINED SPOTTERS ABOUT 8 TO 9 MILES NORTHWEST OF KAYCEE ON HIGHWAY 191 REPORTED THE NORTH FORK POWDER RIVER OUT OF ITS BANKS. THE THUNDERSTORMS WITH EXCESSIVE RAIN WERE NEARLY STATIONARY. RADAR INDICATES THAT OVER FOUR INCHES OF RAIN MAY HAVE FALLEN WITH THESE STORMS IN THE AREA ALONG AND BETWEEN HIGHWAY 191 AND INTERSTATE 25. RANCHES ALONG THE NORTH FORK IN THIS AREA WILL VERY LIKELY EXPERIENCE FLASH FLOODING. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED STATE HIGHWAY 191 AND NEARBY RANCHES AND HOMES...NORTH FORK POWDER RIVER...PASS CREEK AND PASS CREEK RESERVOIR. HIGHWAY 191 WHERE IT CROSSES THE NORTH FORK POWDER RIVER MAY EXPERIENCE FLASH FLOODING AS MIGHT AREAS ON HIGHWAY 196 NEAR THE NORTH FORK. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4350 10710 4350 10634 4411 10639 4408 10707 $$ JONES
000 WGUS75 KRIW 200151 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 751 PM MDT THU JUL 19 2007 WYC019-200330- JOHNSON WY- 751 PM MDT THU JUL 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR SOUTHWESTERN JOHNSON COUNTY... AT 749 PM MDT...SHOWERS AND THUNDERSTORMS WERE CONTINUING TO PRODUCE FLASH FLOODING. THE CLUSTER OF SHOWERS AND STORMS WERE JUST WEST OF KAYCEE AND MOVING SLOWLY SOUTHEAST AT 5 MPH. TRAINED SPOTTERS ABOUT 8 MILES NORTHWEST OF KAYCEE CONFIRMED THAT 5 INCHES OF RAIN HAS FALLEN IN THE WARNED AREA SINCE 600 PM MDT. RADAR INDICATES A BROAD AREA OF OVER 5 INCHES OF RAIN ALONG HIGHWAY 191 EAST TO AROUND INTERSTATE 25. PEAK RAINFALL ESTIMATES IN THE NORTH FORK POWDER RIVER DRAINAGE ARE NEAR 7 INCHES. THIS FLASH FLOOD POSES A VERY DANGEROUS SITUATION FOR PEOPLE LIVING ALONG THE NORTH FORK POWDER RIVER...ESPECIALLY NORTHWEST OF KAYCEE. LOCATIONS IN THE WARNING INCLUDE THE NORTH FORK POWDER RIVER DRAINAGE...STATE HIGHWAY 191...PASS CREEK AND PASS CREEK RESERVOIR. RANCHES ALONG THE NORTH FORK POWDER RIVER WILL LIKELY HAVE AREAS THAT WILL NEED TO BE EVACUATED. HIGHWAY 191 WHERE IT CROSSES THE NORTH FORK POWDER RIVER WILL LIKELY EXPERIENCE FLASH FLOODING. ALSO...HIGHWAY 196 NORTH OF KAYCEE AND HIGHWAY 192 EAST OF KAYCEE WHERE THEY CROSS THE NORTH FORK POWDER RIVER MAY EXPERIENCE FLASH FLOODING. ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE-HALF INCH ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS...ESPECIALLY NORTH FORK POWDER RIVER. MOVE TO HIGHER GROUND AND DO NOT TRY TO DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4350 10710 4350 10634 4411 10639 4408 10707 $$ JONES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:20 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 19, 3:20 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 320 PM MDT THU JUL 19 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER THE AREA WITH MONSOON MOISTURE OVER THE AREA. THE MOISTURE IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE OVER THE NORTHWEST. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST COVERAGE OVER THE MOUNTAINOUS AREAS. LITTLE CHANGE IN TEMPERATES AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY. SHORT TERM MODELS REMAIN IN GOOD AGREEMENT WITH STAGNANT WEATHER PATTERN. OVERALL SHORT TERM FORECAST SIGNIFICANT WEATHER WILL BE SMALL SCALE LOCAL CONVECTION. LOCAL HEAVY RAINS WILL REMAIN A THREAT IN AND NEAR THE MOUNTAINS WITH SLOW MOVING TO NEAR STATIONARY THUNDERSTORMS. .LONG TERM...SUNDAY THROUGH THURSDAY MODELS ARE VERY SIMILAR IN THEIR MOVEMENT OF THE UPPER HIGH THROUGH THE MEDIUM RANGE PERIOD. THE UPPER HIGH IS FORECAST BY THE GFS...UKMET AND ECMWF TO MOVE FROM THE CENTRAL ROCKIES/WESTERN HIGH PLAINS SUNDAY INTO THE NORTHERN HIGH PLAINS/UPPER MIDWEST AREA MONDAY INTO TUESDAY AND THEN FLATTEN OR RETROGRADE BACK INTO THE CENTRAL ROCKIES WEDNESDAY INTO THURSDAY. AS THE UPPER HIGH MOVES EAST OF WYOMING EARLY NEXT WEEK...IT SHOULD OPEN THE DOOR FOR MID AND HIGH LEVEL MONSOONAL MOISTURE TO FLOW NWD THROUGH THE PERIOD SETTING THE STAGE FOR PLENTY OF DAILY THUNDERSTORMS WITH THE PEAK OCCURRING DURING THE AFTERNOON AND EVENING HOURS. WILL CONTINUE TO BUMP THE POPS UP DURING THIS PERIOD IF THIS TREND CONTINUES AGAIN TONIGHT. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE TONIGHT AND FRIDAY. THE BEST COVERAGE AND STRONGER THUNDERSTORMS WILL DEVELOP ACROSS EAST CENTRAL WYOMING THIS EVENING AFFECTING CPR AND WRL ROUTES WITH POSSIBLE MVFR CONDITIONS IN BRIEF HEAVY DOWNPOURS. DRIER AND MORE STABLE AIR WILL PUSH AGAINST THE WEST SIDE OF THE DIVIDE WITH ISOLATED STORMS PRIMARILY DEVELOPING ALONG THE EAST SLOPES AND SOUTHWEST WYOMING IN THE VICINITY OF COD...LND AND RKS. && .FIRE WEATHER... HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER THE AREA WITH MONSOON MOISTURE OVER THE AREA. THE MOISTURE IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE OVER THE NORTHWEST. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST COVERAGE OVER THE MOUNTAINOUS AREAS. LITTLE CHANGE IN TEMPERATES AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...SMITH FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jul 19, 4:45 PM MDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 445 PM MDT THU JUL 19 2007 WYZ001>020-022>030-201300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 445 PM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE IS IN PLACE ACROSS JOHNSON AND NATRONA COUNTIES WHICH WILL AID PRODUCTION OF HEAVY RAIN PRODUCING THUNDERSTORMS INTO THE EVENING. ATMOSPHERIC INSTABILITY HAS INCREASED DURING THE HEAT OF THE DAY AND THIS IS ALSO HELPING TO FUEL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. OTHER SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND EAST OF THE CONTINENTAL DIVIDE THROUGH THE EVENING HOURS WITH BRIEF HEAVY RAIN AND LIGHTNING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS UPPER LEVEL HIGH PRESSURE CONTINUES OVER THE NORTHERN ROCKIES THROUGH THE WEEKEND. ADDITIONALLY...HIGH TEMPERATURES THIS WEEKEND WILL BE ABOUT 10 TO 12 DEGREES ABOVE NORMAL...PUSHING VALUES OVER 100 DEGREES IN THE BASINS EAST OF THE DIVIDE. THE CHANCE OF THUNDERSTORMS WILL BE ON THE INCREASE EARLY NEXT WEEK AS A FLOW OF MONSOONAL MOISTURE MOVES UP FROM THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN JOHNSON AND NATRONA COUNTIES ARE ASKED TO REPORT ANY FLASH FLOODING AND HAIL TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. MEASURABLE RAINFALL AND WIND GUST REPORTS OF OVER 45 MPH ARE ALSO HELPFUL. THANK YOU. TRIW
In the hours before
Local storm report, Jul 19, 2:28 PM MDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
228 PM MDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 16 W BUFFALO 44.34N 107.04W
07/19/2007 E0.88 INCH JOHNSON WY PUBLIC
HAIL WAS ACCOMPANIED BY VERY HEAVY RAIN.
&&
DLIPSONSpecial weather statement, Jul 19, 4:58 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 458 PM MDT THU JUL 19 2007 WYZ010-011-020-022-200100- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- 458 PM MDT THU JUL 19 2007 STRONG THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH ACROSS PORTIONS OF JOHNSON AND NATRONA COUNTIES. CONTINUOUS DEADLY CLOUD-TO-GROUND LIGHTNING AND HEAVY DOWNPOURS WILL OCCUR WITH THESE STORMS REMEMBER...LIGHTNING IS VERY DANGEROUS AND DEADLY...LIGHTNING CAN STRIKE EVEN WHEN IT IS NOT RAINING AT YOUR LOCATION. MOVE INDOORS TO A STURDY SHELTER IF THESE STORMS APPROACH YOUR LOCATION. DSB
Special weather statement, Jul 19, 5:58 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 558 PM MDT THU JUL 19 2007 WYZ009>011-019-020-022-200115- BIGHORN MOUNTAINS SOUTHEAST-CASPER MOUNTAIN- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-NORTHEAST JOHNSON COUNTY- SOUTHEAST JOHNSON COUNTY- 558 PM MDT THU JUL 19 2007 ...TORNADO WARNING FOR CENTRAL JOHNSON COUNTY UNTIL 630 PM... ...FLASH FLOOD WARNING FOR NORTHERN JOHNSON COUNTY UNTIL 630 PM... ...SEVERE THUNDERSTORM WARNING FOR CENTRAL NATRONA COUNTY UNTIL 630 PM... NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND HAIL HAVE BEEN OCCURRING ACROSS MUCH OF NATRONA AND JOHNSON COUNTIES AND SHOULD CONTINUE IN MUCH OF THESE AREAS THROUGH AT LEAST 630 PM. IN ADDITION...A NEW AREA OF THUNDERSTORM DEVELOPMENT HAS BEEN TRACKING NORTHEAST INTO SOUTHWEST NATRONA COUNTY. LARGE HAIL MAY OCCUR ACROSS CENTRAL NATRONA COUNTY THROUGH 630 PM AND MAY ALSO OCCUR IN CENTRAL JOHNSON COUNTY THROUGH 630 PM AS WELL. IN ADDITION...AN ISOLATED TORNADO COULD OCCUR IN CENTRAL JOHNSON COUNTY THROUGH 630 PM. FLOODING HAS BEEN OCCURRING ALONG AT LEAST 5 LOCATIONS ALONG POISON SPIDER ROAD ON THE WEST SIDE OF CASPER WHERE THE HEAVIEST RAIN AND HAIL HAS OCCURRED IN THE CASPER AREA. RIGHT NOW THE HEAVIEST RAIN OVER THE CASPER AREA HAS BEGUN TO DISSIPATE. HEAVY RAIN AND HAIL HAS OCCURRED ACROSS MUCH OF NORTHERN JOHNSON COUNTY WHERE ENOUGH HAIL HAS FALLEN ALONG HIGHWAY 16 WHERE PLOWS HAD TO CLEAR HAIL AWAY FROM THE ROADWAY. CREEKS AND STREAMS FLOWING OFF THE EAST SLOPES OF THE NORTHERN BIG HORN MOUNTAINS...INCLUDING THE CLEAR CREEK WILL BE CARRYING WATER DOWNSTREAM TOWARD THE ADJACENT LOWER ELEVATIONS OF JOHNSON COUNTY. GOLF BALL SIZE HAIL OCCURRED IN POWDER RIVER AT 530 PM. THE THREAT FOR LARGE HAIL WILL DISSIPATE IN THIS AREA BY 630 PM. ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED FOR MUCH OF THE REST OF THIS EVENING AS THE AIRMASS WILL REMAIN VERY MOIST AND UNSTABLE. STAY TUNED FOR ANY ADDITIONAL STATEMENTS AND WARNINGS. LIPSON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:27 PM MDT | Tornado Warning | RIW | Johnson | 55 min |
| Jul 19, 8:06 PM MDT | Flash Flood Warning | RIW | Natrona | 3 hr |
| Jul 19, 9:26 PM MDT | Flash Flood Warning | RIW | Johnson | 3 hr |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.